T Nation

Test (Sustanon250), Finasteride and Estrogen


#1

Hello everyone. Just wanted some others input or advice on this topic. So I have been supplementing with Sust250 once a week and to combat hairloss take 1mg of Fin EOD. I did this same combo last summer and it was no problem, I felt great and gained about 7lbs of lean muscle. It was my first cycle and at 40 years old a success. Well, I am 4 weeks into this now and do not feel like I did the first time. I feel very weak in the gym, very low libido and just dont have the zest for life at the moment. Well, 4 weeks is plenty of time for the Sust to kick in so unless I got completely fake gear (same vendor as last time) somethings not right. The side effects of Finasteride resemble what I am feeling and experiencing. Also, I heard fin can raise estrogen which brings me to my next question, could this be elevated estrogen? My Dr always tries to change the subject when I bring up Test levels and when I asked her for an Estrogen level test on my labs she looked at me like I was crazy (awaiting current lab work now). Any ideas on this guys? I don’t think I’m getting anything from this round and at 4 weeks in don’t know what to do?
Thanks,


#2

7lbs of LEAN muscle of 250mgs of test/wk? 7LBS LEAN? SEVEN POUNDS!!! That’s actually a lot, like a lot lot lot, are you sure you gained 7lbs of lean muscle if cancelling out water retention, fat gain etc.


#3

Well, i’m not sure, it wasn’t fat! Is that really that much? I thought guys got more than thought on there first cycle @unreal24278? I ran it for 12 weeks, and am a very skinny guy at 6’ tall and 160lbs. I ate 3000 cal a day of super clean food and supplemented with all the usual stuff (multi, creatine,BCAA’s Whey etc). I actually finished the 12 weeks at 173lbs. I was pretty lean too (i’ll try to post a pic if I can find it), probably 10% bf. I had a vein in my abs which was the coolest thing ever. Anyways, off topic here a bit, any ideas on the original question?
Thanks


#4

http://www.pfsfoundation.org/


#5

Finasteride and other 5a reductase inhibitors can have some nasty side effects with regards to sexual function and whatnot, it’s a phenomenon known as post Finasteride syndrome. Adequate amounts of dihydrotestosterone are required for adequate energy, libido and overall sense of well-being.

As to the first cycle thing, I’m not sure how much lean mass is normal for a first cycle as it will differ from individual to individual but seven lbs on 250mg/wk sounds phenomenal


#6

Thanks. I think I am definitely suffering from side effects of finasteride. I’m showing signs of all the listed sides. I was in denial because I dont want to stop taking it, I was hoping to save some of my hair whether on or off Sust.
In regards to the Sust, I probably should have gone to 500mg a week for this cycle, probably the reason i’m not feeling like I did first cycle.


#7

Finasteride is the thalidomide of this generation. (Not in effect—not even close—but in the sheer number of destroyed lives that it left in its wake without anyone ever seeing it coming)


#8

Just out of curiosity I searched for finasteride in the google news section and found an article from ‘swagger magazine’ proclaiming it the go-to practical solution for hair loss, and that it’s safe and like magic. The article was dated YESTERDAY. ‘Drew Williams’ was the author, and I really hope he takes it himself - lots of it.


#9

The only real way to know is buy yourself a mini blood test. TT, FT, E2, SHGB, HCT, PSA
google should help you find a place that required no prescription. This will also verify the quality of your source.


#10

Jimmy my man,

You have a great shaped head. Just buzz it and drop the finasteride and get yoke bro!

Try minoxidil aka Rogain. I still say buzz it but do you man.


#11

Thanks @hrdlvn, yeah your right, I’m working on getting the proper bloodwork done. Guess I should start a new topic on Finasteride, I know it’s a controversial topic to say the least. I know a lot of men have had their lives changed for the worse from the drug (why am I risking it?) Stories about permanent side effects, I mean horrible stuff, things like deep depression, no libido, ED, feeling feminine etc, and that’s barely scratching the surface.
That being said, Has anyone been on TRT and fin at the same time? Did you have high Estrogen from it? Did you feel like complete shit most of the time? @oglebee, not quite ready to buzz it yet lol


#12

So just to be clear, you haven’t stopped taking finasteride?


#13

No, not completely. After further research I have reduced my dose to 1.5mg a week as opposed to 7mg a week (I take .05mg on Mon, Weds, Fri) So far I feel a bit better and it’s only been a few days. I’m gonna give it a chance because a lot of men did say the sides went away after a few months, besides, they say it takes 6mos to see if the medication is working for you. I know, really risky but it is what it is. I’m also looking into the estrogen issue because the symptoms are very similar. I’m just trying to see if anyone else on this combo of drugs had similar issues


#14

It’s none of my business now since you’ve been properly informed, but I’m just gonna put it out there that you are choosing to risk everything that makes you a man for a couple more years of hair. You might end up never desiring sex again. You may lose the ability to ejaculate. You may grow breasts. This is all I’m going to say: you worrying about your hair at all when your junk is on the chopping block is absolutely inconceivable to me. Good luck, dude.


#15

Thanks man, no worries. @flappinit, you sound as if you have been through it, have you yourself suffered from PFS?
Well the point of my post was to get other guys oppinions on the use of test and fin together for short term use and what they experienced in the area of estrogen. I only use the fin when on the test. It makes perfect sense to me and a lot of other men to use fin for 10 weeks and possibly save your hair. I’m totally aware of the sides of the drug, I guess I should have geared this more towards estrogen because that is what i’m trying to find out.


#16

Nope - never taken finasteride, I have a seriously receding hairline but due to the military I’m plenty happy to shave it. Never taken AAS either, I’m just an advocate for legal safe AAS use and plan on taking them when I hit my late 30s. In fact the only thing preventing me from taking AAS is my outrageously overactive sex drive and likely high testosterone levels, so when I hear about somebody tanking those gifts for something as trivial as hair loss, it worries me. I’m not telling you what to do, just be careful and please pay attention to your body. No matter what you do, you will lose your hair eventually, I just hope you have the things that matter when you do.


#17

Jimmy I am gonna level with you.

I think taking Finasteride while on TRT is retarded. In my limited understanding. Finasteride prevents/decreases your body from producing the active form of testosterone from a precursor testosterone like compound. Originally used for BPH.

Read all about its mechanism of action here:

https://www.drugbank.ca/drugs/DB01216

You take finasteride for hair loss because it is the DHT(active testosterone molecule) that is causing the hair to fall out. Or something like that.

WEBMD can educate you on finasteride application for hair loss right here:

https://www.webmd.com/drugs/2/drug-1548-9167/finasteride-oral/finasteride-hair-growth-oral/details

The whole goal of using finasteride for hair loss is to decrease the active testosterone causing your hair follicles to run away from your head. But then you take TRT to increase active testosterone for all the positive benefits of active test in your body like increase LBM increased sex drive etc etc. Doesn’t that seem a bit counter intuitive. Now I am no endocrinologist but it seems a bit silly to me. If its some protocol your doctor put you on I would ask him. Simply from a logical perspective considering the mechanism of action of the drugs involved they essentially counteract one another. To get the positive effects of the TRT I would imagine you would have to have enough of a test dose that it would counter act the finasteride. To get the finasteride to work to stop the effects of DHT on your hair follicles you would have to take a dose large enough to counter act your TRT dose.

I could be wrong but it all makes sense to me.